Alert archive / California / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 19, NWS Las Vegas, NV

August 14, 2001San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2001, 5:52 PM PDT for San Bernardino County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 14, 2001, 5:52 PM PDT (00:52 UTC)
Expired
Aug 14, 2001, 6:30 PM PDT
In force
38 min
Issued by
NWS Las Vegas, NV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 159 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WUUS55 KVEF 150053
SVRLAS
CAC071-150130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
552 PM PDT TUE AUG 14 2001

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
  THIS INCLUDES THE FOLLOWING LOCATION...VIDAL JUNCTION

* UNTIL 630 PM PDT

* AT 552 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF VIDAL JUNCTION...MOVING
  SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR VIDAL JUNCTION AT 615 PM PDT AND
  WILL AFFECT AREAS ALONG HIGHWAY 95 AND
  STATE ROUTE 62

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.

NEMETH

LAT...LON 3440 11457 3440 11488 3410 11498 3409 11452

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:34 PM PDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 14, 2:34 PM PDT, 3 hours 18 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 PM PDT TUE AUG 14 2001

SYNOPSIS...AN AREA OF HIGH PRESSURE WILL STAY NEARLY STATIONARY
ALONG THE SOUTHERN CALIFORNIA COAST THROUGH WEDNESDAY. A DRIER
NORTHWEST FLOW WILL GRADUALLY SCOUR THE MONSOON MOISTURE OUT OF
NORTHWEST ARIZONA BY WEDNESDAY. EXPECT TEMPERATURES TO RISE TO
SEVERAL DEGREES ABOVE NORMAL BY WEDNESDAY...THEN LEVEL OFF THE
REMAINDER OF THE WEEK.

DISCUSSION...SATELLITE SHOWS SHOWERS AND THUNDERSTORMS OVER THE
SOUTHEASTERN PART OF THE CWA AS DEW POINTS REMAIN IN THE UPPER 50S
TO LOW 70S OVER THIS AREA. MODELS SLOWLY DRY THIS AREA OUT BY LATE
WEDNESDAY SO WILL KEEP MENTION OF THUNDERSTORMS OVER THIS AREA INTO
WEDNESDAY. THIS AREA SHOULD THEN DRY OUT FOR MOSTLY SUNNY SKIES INTO
THE WEEKEND. TEMPERATURE WILL BE UP A FEW DEGREES OVER THE NEXT FEW
DAYS AS HIGH SLOWLY MOVES EAST. WINDS START TO TURN SOUTHWEST AT THE
SURFACE OVER THE NEXT DAY OR TWO AS NEXT TROUGH MOVES ALONG THE
PACIFIC NORTHWEST COAST. THIS SHOULD HELP TO KEEP THE AREA DRY INTO
THE WEEKEND.

IN THE EXTENDED...SOUTHWEST FLOW BECOMES MORE SOUTH TO SOUTHEAST BY
SUNDAY AS HIGH PRESSURE MOVES SOUTH OF THE FOUR CORNERS AREA. THIS
WILL START TO INCREASE MONSOONAL MOISTURE INTO THE CWA AND GIVE THE
OUR CWA CHANCES OF SHOWERS AND THUNDERSTORMS BY MONDAY. TUESDAY WILL
ALSO HAVE CHANCES OVER MOST OF THE CWA BEFORE SHORTWAVE MOVES IN AND
SOUTHWEST FLOW RETURNS.

.LAS...NONE.

Nearby

Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.